Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have cramping and bleeding. Had medical abortion and took Misoprostol. Is it normal?

hi i had a medical abortion ..took an injection on the 13th then was given misoprostol to take it 4 days i took it on sunday evening 6.00 pm by putting under the tongue to dissolve.after 2 hours i had cramping then i startad bleeding light red had cramping through the night then bleeding was dark brown.but the following day cramping stopped in the morning and also the bleeding.yesterday i didnt bleed but i had like this cramping just a few seconds at 3 pm then a few seconds at 4 pm then a few seconds at bleeding.this morning i went to the toilet en there was a dark brown blood not alot this normal or should i be worried.pliz help am really worried. thanx.
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using HCM.
Misoprostol induces contractions of the uterus leading to expulsion of the product of conception. However, it is effective when used before 8 weeks of gestation.
The crampy pains you feel are as a result of contractions of your uterus. It is but normal to have the pains as it is through the contractions that the abortion occurs. Prolonged crampy pains could as well be due to prolonged action of misoprostol which is usually the case when used vaginally.
Bleeding is as well normal when it is within a fair quantity like what you are describing. However, you need to watch out in case you start bleeding abundantly and let your doctor to know immediately as it might be a complication.
For now, there is not much to do rather than observation or an ultrasound to confirm the abortion.
Best regards and hope this helps.
Answered: Fri, 22 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor